Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have painful lumps behind ear, neck and on scalp. Taken tylenol. Is this tension headache?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
In the last three days three lumps have formed and are painful to the touch. One is behind my ear, one is on my neck just below the ear and one is red and on the scalp. the scalp is the only red one. Is this a tension headache? I do not feel Ill in any way but I do feel soreness in my neck. They responded to tylenol and it dulled the pain should I be worried
Posted Mon, 15 Jul 2013 in Ear, Nose and Throat Problems
Answered by Dr. Shanthi.E 2 hours later

Yes, this is a concern. You cannot ignore it.

The three lumps need to be addressed medically. How did they appear all of a sudden in the last three days? Were you exposed to an infective agent (being in the woods, pool etc.)?

To me, the lumps seem like enlarged lymph nodes in the neck, secondary to an infection. These lumps need to be palpated to look at their consistency, size and shape. We need to check for associated symptoms like fever, sore throat, cough et al.

Good they responded to Tylenol and dulled the pain. However, if it is of infective etiology, you need to take a course of antibiotics.

Let me know if anything unusual happened in the last three days. Awaiting your response.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor